MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON LINEAR CUTTER 100MM; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON LINEAR CUTTER 100MM; STAPLE, IMPLANTABLE
Catalog Number GLC100
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Failure to Anastomose (1028); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a ileopouch surgery, when the surgeon performs the hydropneumatic test with betadine, the suture shows filtration of liquid along the entire length of the suture.The procedure was delayed by 15 minutes, manual suture was used and the procedure was completed successfully.No patient consequences were reported.
 
Additional Manufacturer Narrative
(b)(4) date sent: 12/31/2025 d4: batch # 187d21.Investigation summary the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the glc100 device was received with no apparent damage and a glcr100b loaded in the device.The reload was fully fired and no staples present.The swing tab was in locked position.Lots of loose b-form staples were noted on the cartridge deck.During the visual inspection, the internal tab of the anvil shroud was broken and a loose piece was noted.The broken shroud did not have a functional impact on the device and is unrelated to the reported event.No conclusion could be reached on what caused the anvil shroud to be damaged.The device was tested for functionality with a test reload and it fired, cut, and formed all the remaining staples as intended.The staple line and cut line were complete and the staples meet the staple form release criteria.The event could not be confirmed as the device operated without any difficulties noted.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review a manufacturing record evaluation was performed for the finished device batch number 187d21, and no non-conformances were identified.Additional information was requested and the following was obtained: an internal rapid response call was held with the ethicon team.The staple lines were not crossed.Experienced leakage along the entire length of the staple line.There was no issue firing the device and the surgeon feels comfortable with the device.Was there any other issue noted with the staple line other than leaking (malformed staples, staple line missing staples, etc.)? no how was the leak controlled? manual suture was there any patient consequence or change in the post-operative care of the patient as a result of the event? no, was already planned a loop ileostomy event description: in ileopouch surgery, when the surgeon performs the hydropneumatic test with betadine, the suture shows filtration of liquid along the entire length of the suture.¿ force to fire was regular ¿ no device returning ¿ was there any other issue noted with the staple line other than leaking (malformed staples, staple line missing staples, etc.)? no ¿ what anatomical structures was the device fired on? terminal ileo for pouch ¿ how was the leak addressed? manual suture ¿ was there any patient consequence or change in the post-operative care of the patient as a result of the event? no, was alredy planned a loop ileostomy ¿ what is the current patient status? the patient is well ¿ are there any photos available? no this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ECHELON LINEAR CUTTER 100MM
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key23933686
Report Number3005075853-2025-09874
Device Sequence Number5626007
Product Code GDW
UDI-Device Identifier10705036030898
UDI-Public(01)10705036030898(17)270731(10)197D65
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K223760
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGLC100
Device Lot Number197D65
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2025
Initial Report FDA Received Date12/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown